Alert archive / California / Frost Advisories in 2013
Frost Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 23, 2013, 2:32 PM PDT. It took effect at May 24, 2013, 2:00 AM PDT. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 2:32 PM PDT (21:32 UTC)
- In effect from
- May 24, 2013, 2:00 AM PDT
- Expired
- May 24, 2013, 3:46 AM PDT
- In force
- 106 min
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
460 WWUS76 KEKA 232132 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 232 PM PDT THU MAY 23 2013 ...NOT AS COLD TONIGHT BUT STILL FROSTY FOR PORTIONS OF INTERIOR NORTHWEST CALIFORNIA... CAZ004-240700- /O.NEW.KEKA.FR.Y.0020.130524T0900Z-130524T1500Z/ UPPER TRINITY RIVER- 232 PM PDT THU MAY 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
642 WWUS76 KEKA 240348 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 848 PM PDT THU MAY 23 2013 ...NOT AS COLD TONIGHT BUT STILL FROSTY FOR PORTIONS OF INTERIOR NORTHWEST CALIFORNIA... CAZ004-241500- /O.CON.KEKA.FR.Y.0020.130524T0900Z-130524T1500Z/ UPPER TRINITY RIVER- 848 PM PDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT FRIDAY. * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS...TRINITY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
457 WWUS76 KEKA 241046 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 346 AM PDT FRI MAY 24 2013 CAZ004-241200- /O.CAN.KEKA.FR.Y.0020.000000T0000Z-130524T1500Z/ UPPER TRINITY RIVER- 346 AM PDT FRI MAY 24 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. HIGH CLOUDS PASSING OVER THE AREA ARE PREVENTING TEMPERATURES FROM DROPPING AS MUCH AS ORIGINALLY FORECASTED...SO CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 23, 9:30 AM PDT, 5 hours 2 minutes earlier.
Area forecast discussion, May 23, 9:30 AM PDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 930 AM PDT THU MAY 23 2013 .UPDATE... QUICKLY UPDATED TO REFLECT CLEARER SKIES ACROSS MOST OF THE FORECAST AREA AND LIMIT SHOWER CHANCES. TODAY WILL BE SIMILAR TO YESTERDAY EXCEPT WITH SFC RIDGE PUSHING A BIT FURTHER NORTH SKIES WILL BE NOTICEABLY SUNNIER NORTH OF THE KLAMATH, COMPARED TO YESTERDAY. WE WILL BE IN BETWEEN SHORTWAVES WITH LIMITED MOISTURE SO ANY SHOWER ACTIVITY WILL BE WEAK AND ISOLATED TO THE HIGHER TERRAIN OF THE NORTH COAST INTERIOR LATER THIS AFTERNOON. EVEN THIS MAY BE ASKING A LOT, WITH DECREASING LAPSE RATES AND DRIER AIR ALOFT...BUT WITH CU ALREADY POPPING UP AND NOT MUCH OF A CAP YET AND UPPER LOW STILL NEARBY, DECIDED NOT TO RULE IT OUT. NEXT SHORTWAVE MAY BRING SOME LIGHT SHOWERS OR DRIZZLE TO THE NORTH COAST LATE TONIGHT/EARLY FRI AM...OTHERWISE LOOKS LIKE A NICE COUPLE OF DAYS WITH GRADUALLY MILDER TEMPS. AAD && .PREV DISCUSSION... /ISSUED 457 AM PDT THU MAY 23 2013/ SYNOPSIS...AN UPPER LEVEL LOW CENTERED OVER THE PACIFIC NORTHWEST WILL BRING A SLIGHT CHANCE OF SHOWERS TO MAINLY HUMBOLDT AND DEL NORTE COUNTIES THROUGH FRIDAY MORNING. INLAND TEMPERATURES WILL REMAIN BELOW NORMAL TODAY...AND THEN WARM UP SLIGHTLY ON FRIDAY AND SATURDAY. DISCUSSION...WATER VAPOR IMAGERY SHOWED AN UPPER LOW CENTERED OVER WASHINGTON STATE EARLY THIS MORNING. A WEAK TROUGH PIN-WHEELING AROUND THE SOUTHERN PERIPHERY OF THE LOW WAS MOVING OVER NORTHERN CA EARLY THIS MORNING. IT WAS NOT GENERATING MUCH IF ANY PRECIP. IT WAS PRODUCING A FAIR AMOUNT OF CLOUD COVER AS WELL AS GUSTY NW WINDS OVER THE HIGHER TERRAIN AND RIDGES. AS A RESULT...TEMPERATURES THIS MORNING WERE NOT AS COLD AS LAST NIGHT. THERE WAS SOME CLEARING EVIDENT ON THE BACK SIDE OF THIS TROUGH. TEMPERATURES WERE RUNNING IN THE MID 30S IN THE COLDEST VALLEYS OF TRINITY AND INTERIOR MENDOCINO COUNTIES. WITH A SEVERAL MORE HOURS OF LONG-WAVE COOLING AND PARTLY CLEARING SKIES...TEMPS SHOULD DROP TO 32F OR LESS RIGHT BEFORE DAYBREAK. THUS WILL MAINTAIN THE FREEZE WARNINGS AND FROST ADVISORIES. ANOTHER TROUGH WILL PIVOT AROUND THE UPPER LOW TONIGHT AND COULD PRODUCE A FEW SHOWERS FOR NW CA. THIS ONE LOOKS TO TAKE A TRACK FARTHER TO THE NORTH AND EAST OF THE FORECAST AREA. THUS CLOUD COVER AND NW GUSTY WINDS MAY NOT BE AS GREAT OF A FACTOR...BUT THE AIR MASS WILL BE WARMER. ANOTHER FROST ADVISORY WILL LIKELY BE NECESSARY FOR THE COLDEST VALLEYS OF NORTHERN MENDO...EASTERN HUMBOLDT AND ALL OF TRINITY COUNTIES. THE COLD UPPER LEVEL LOW THAT HAS PERSISTED OVER THE PAC NW ALL THIS WEEK WILL BEGIN TO FILL AND LIFT OUT ON FRIDAY. THE AIR MASS WILL WARM OVER NW CA AND THE GUSTY NW WINDS WILL ABATE. MODELS CONTINUE TO INDICATE WEAK UPPER LEVEL TROUGHINESS LINGERING OVER THE AREA THIS WEEKEND HOWEVER. THE SHOWER POSSIBILITIES DO NOT LOOK ALL THAT GREAT ON SAT AS A SHORT-WAVE MOVES ACROSS THE AREA. IT MAY GENERATE SOME ISOLATED SHOWERS OVER THE HIGHER TERRAIN SAT AFTN AND EVE COUPLED WITH THE DAYTIME HEATING. MODELS DIVERGE SLIGHTLY ON SUNDAY. THE GEM AND ECWMF WERE A LITTLE STRONGER AND WETTER WITH ANOTHER SHORT-WAVE EXPECTED TO MOVE TOWARD THE AREA ON SUNDAY. THE GFS HAS A WEAK SHORT-WAVE RIDGE BUILDING AND INDICATES CONTINUED WARMING AND DRYING. THE NAM12 WAS SIMILAR. CONSIDERING THESE DIFFERENCES AND AMBIGUITIES IN THE MODELS...WILL GO WITH JUST A CHANCE OF SHOWERS ACROSS THE NORTHERN ZONES INTO SUN NIGHT. THE MODELS HAVE ANOTHER TROUGH MOVING TOWARD THE AREA WITH PERHAPS A CLOSED LOW FORMING OVER OR JUST OFFSHORE THE NORTH COAST BY TUE. THERE HAS BEEN FAIRLY GOOD RUN TO RUN CONTINUITY AND AGREEMENT BETWEEN THE VARIOUS MODELS. IT IS LOOKING UNSETTLED WITH PERIODIC SHOWERS MON THROUGH WED NEXT WEEK. BEEFED UP THE PRECIP CHANCES SLIGHTLY FOR MON AS THAT MAY BE THE WETTER DAY. ISOLD TSTMS SEEM POSSIBLE AS WELL...WITH WARMER BOUNDARY LAYER TEMPS AND COOLING ALOFT. FOR NOW WILL HOLD OFF AS THE STRONG WESTERLY AND SOUTHWESTERLY FLOW MAY STIFLE TSTM DEVELOPMENT. AVIATION...UPPER LEVEL LOW CONTINUES TO SPIN OVER THE PACIFIC NORTHWEST. WEAK SHORTWAVES WILL CONTINUE ROTATE AROUND THIS LOW TODAY AND TONIGHT. A WEAK SHORTWAVE MOVING AROUND THE LOW MAY BRING A FEW MORE SHOWERS TO THE AREA THIS MORNING. THIS MAY BRING SOME BRIEF MVFR RESTRICTIONS AIRPORTS NORTH OF CAPE MENDOCINO THIS MORNING...ALTHOUGH THE SHOWER COVERAGE IS EXPECTED TO REMAIN FAIRLY LIMITED. WITH THE COLD LOW ALOFT THERE WILL BE LITTLE TO NO MARINE INVERSION TO TRAP MOISTURE AND ALLOW COASTAL LOW CLOUDS AND FOG TO DEVELOP. NORTHERLY WINDS OF 10 TO 15 KT ARE EXPECTED ONCE AGAIN THIS AFTERNOON...MAINLY ALONG THE COAST. MKK MARINE...AN UPPER LEVEL LOW TO THE NORTH OF THE AREA CONTINUES TO SPIN AND REMAIN FAIRLY STATIONARY. THIS CONTINUES TO BRING LIGHT TO MODERATE NORTHERLY WINDS TO THE AREA AND NORTHWEST WAVES OF 10 TO 12 FT AT 11 SECONDS. THE WAVES ARE REMAINING ELEVATED SLIGHTLY OVER WHAT SWAN HAS...BUT EXPECT THEY WILL DIMINISH THIS MORNING. HAVE EXTENDED THE SMALL CRAFT ADVISORIES THROUGH 9AM TO ACCOUNT FOR THIS. ONCE THE SEAS DIMINISH TO 7 TO 8 FT BY LATE TODAY CONDITIONS SHOULD REMAIN FAIRLY PERSISTENT THROUGH SATURDAY. A LONG PERIOD NORTHWEST SWELL IS ALSO EXPECTED TO BEGIN BUILDING INTO THE AREA TODAY. IT LOOKS TO BEGIN AROUND A FOOT AT 18 SECONDS TODAY BUILDING TO AROUND 4 FEET AT 15 SECONDS TOMORROW. THIS WILL THEN SLOWLY DIMINISH THROUGH THE WEEKEND. LATE SUNDAY INTO MONDAY MODELS ARE SHOWING A FAIRLY DECENT SYSTEM BRINGING A PERIOD OF SOME SOUTHERLY WINDS TO THE REGION. THE MODELS ARE STILL STRUGGLING TO TO NAIL DOWN THE EXACT TIMING OF THIS SYSTEM...SO MAINLY LEFT THE FORECAST EARLY NEXT WEEK THE SAME. THIS WILL NEED TO BE MONITORED WITH THE NEXT THE NEXT FORECAST PACKAGE. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 2 PM PDT THIS AFTERNOON PZZ455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 23, 9:15 AM PDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 915 AM PDT THU MAY 23 2013 CAZ004-076-241615- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 915 AM PDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. TEMPERATURE WILL BE MILDER TONIGHT BUT STILL COLDER THAN NORMAL WITH FROST POSSIBLE IN THE COLDER VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORNING FROST WILL BE POSSIBLE IN THE COLDEST VALLEYS FRIDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001>003-241615- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 915 AM PDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:31 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| May 23, 9:20 AM PDT | Small Craft Advisory | EKA | 5 hr |
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.